EconPapers    
Economics at your fingertips  
 

Asymmetric Laplace Regression: Maximum Likelihood, Maximum Entropy and Quantile Regression

Bera Anil K., Galvao Antonio F., Gabriel Montes-Rojas () and Sung Y. Park ()
Additional contact information
Bera Anil K.: Department of Economics, University of Illinois, 1407 W. Gregory Drive, Urbana, IL 61801, USA
Galvao Antonio F.: Department of Economics, University of Iowa, W334 Pappajohn Business Building, 21 E. Market Street, Iowa City, IA 52242, USA

Journal of Econometric Methods, 2016, vol. 5, issue 1, 79-101

Abstract: This paper studies the connections among the asymmetric Laplace probability density (ALPD), maximum likelihood, maximum entropy and quantile regression. We show that the maximum likelihood problem is equivalent to the solution of a maximum entropy problem where we impose moment constraints given by the joint consideration of the mean and median. The ALPD score functions lead to joint estimating equations that delivers estimates for the slope parameters together with a representative quantile. Asymptotic properties of the estimator are derived under the framework of the quasi maximum likelihood estimation. With a limited simulation experiment we evaluate the finite sample properties of our estimator. Finally, we illustrate the use of the estimator with an application to the US wage data to evaluate the effect of training on wages.

Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
https://www.degruyter.com/view/j/jem.2016.5.issue- ... -0018.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:jecome:v:5:y:2016:i:1:p:79-101:n:8

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/jem

Access Statistics for this article

More articles in Journal of Econometric Methods from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2019-05-25
Handle: RePEc:bpj:jecome:v:5:y:2016:i:1:p:79-101:n:8